Missouri, 2006Damaging Wind in Missouri, May 21, 2006
May 21, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 21, 8:39 PM CST, 56 minutes earlier.
Area forecast discussion, May 21, 8:39 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 PM CDT SUN MAY 21 2006
.UPDATE...
MCV CURRENTLY MOVING INTO NORTHWEST ARKANSAS WITH THE SURFACE
BOUNDARY SITUATED FROM ABOUT FORT SCOTT TO SPRINGFIELD TO WEST
PLAINS. CONWAY PROFILER INDICATING H85 WINDS HAVE INCREASED TO
10-15 KTS SINCE 00Z. AIRMASS ACROSS THE REGION STILL REMAINS VERY
UNSTABLE WITH CAPES STILL OVER 2000 J/KG.
CONVECTION FIRING ALONG OLD OUTFLOW BOUNDARIES SHOULD CONTINUE INTO
THE OVERNIGHT HOURS. HAVE TRIMMED BACK FLASH FLOOD WATCH ABOUT THREE
TIERS OF COUNTIES IN THE WESTERN CWA. HAVE ALSO LOWERED POPS AS RAIN
HAS NOT BECOME AS WIDESPREAD AS ANTICIPATED. WITH DEWPOINTS
REMAINING IN THE MID TO UPPER 60S...HAVE ALSO ADJUSTED OVERNIGHT
LOWS UPWARD ESPECIALLY OVER THE LAKE OF THE OZARKS REGION.
GAEDE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM MONDAY SOUTH OF A
CASSVILLE TO BOLIVAR TO EMINENCE LINE.
KS...NONE.
WFO SGF
Hazardous weather outlook, May 21, 12:05 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT SUN MAY 21 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
105 PM CDT SUN MAY 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED SEVERE THUNDERSTORMS PRODUCING...
HAIL UP TO THE SIZE OF QUARTERS AND LOCALLY HEAVY RAINFALL.
AREAS AFFECTED AND TIMING:
NON-SEVERE THUNDERSTORMS AFFECTING CENTRAL AND EAST CENTRAL
MISSOURI THIS AFTERNOON AND EVENING. ISOLATED SEVERE
THUNDERSTORMS SOUTH OF A LINE FROM PETERSBURG KANSAS TO LEBANON
TO EMINENCE LATE THIS AFTERNOON AND EVENING.
DISCUSSION:
A WEAK FRONTAL BOUNDARY NEAR THE ARKANSAS BORDER...ANOTHER WEAK
FRONTAL BOUNDARY OVER CENTRAL MISSOURI AND SEVERAL OUTFLOW
BOUNDARIES FROM EARLY MORNING CONVECTION AND RESIDUAL DEEP
MOISTURE ACROSS THE REGION...WILL SET THE STAGE FOR ADDITIONAL
SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EVENING.
MODEST INSTABILITY AND SHEAR WILL ALLOW FOR AN ISOLATED SEVERE
HAIL THREAT MAINLY DURING THE AFTERNOON AND EVENING. SHOWERS AND
THUNDERSTORMS...ONCE THEY DO GET GOING...WILL TEND TO TRAIN OVER
AREAS AS THEY MOVE ALONG THE VARIOUS BOUNDARIES ALREADY IN
PLACE. THIS COULD LEAD TO VERY HEAVY RAINFALL OVER A SMALL
GEOGRAPHICAL AREA. FLASH FLOODING IS VERY POSSIBLE LATE THIS
AFTERNOON AND EVENING. AVOID LOW WATER CROSSINGS AND AREAS PRONE
TO FLASH FLOODING LATE THIS AFTERNOON THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY
ACROSS EAST CENTRAL MISSOURI. ANOTHER CHANCE OF THUNDERSTORMS
DEVELOP LATE TUESDAY INTO WEDNESDAY AS ANOTHER COLD FRONT
APPROACHES THE REGION.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE SEVERE STORMS...SPOTTER
ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CLAYCOMB
In the hours before
Special weather statement, May 21, 9:13 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 PM CDT SUN MAY 21 2006
MOZ090-091-220415-
GREENE-WEBSTER-
1013 PM CDT SUN MAY 21 2006
...SIGNIFICANT WEATHER ALERT FOR GREENE AND WEBSTER COUNTIES UNTIL
1115 PM CDT...
AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
MARSHFIELD TO 9 MILES NORTHWEST OF SPRINGFIELD...AND MOVING
SOUTHEAST AT 20 MPH.
WINDS AROUND 50 MPH...PEA SIZED HAIL AND TORRENTIAL RAINFALL ARE
EXPECTED WITH THESE STORMS.
GAGAN
Thunderstorm Wind, Greene
- When
- May 21, 9:35 PM CST
- Where
- Greene County, Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.200, -93.300
Severe thunderstorm wind gusts downed a large tree near the intersection of Chesterfield and Butterfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arizona, May 21, 20062 deaths · 1 event
- Tornado in New Hampshire, May 21, 20062 injured · $3,000 · F2 · 1 event
- Hail and Damaging Winds in Massachusetts, May 21, 20061 injured · $406,000 · 1.25 in hail · 19 events
- Hail and Damaging Winds in Massachusetts, May 21, 20061 injured · $195,000 · 1.25 in hail · 17 events
- Hail and Damaging Winds in Texas, May 21, 2006$80,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Kansas, May 21, 2006$50,000 · 2.75 in hail · 16 events
- Strong Wind in West Virginia, May 21, 2006$50,000 · 1 event
- Hail and Damaging Winds in Connecticut, May 21, 2006$29,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Connecticut, May 21, 2006$25,000 · 50 kt wind · 5 events
- Strong Wind in Maryland, May 21, 2006$30,000 · 1 event
- Damaging Winds in Texas, May 21, 2006$25,000 · 58 kt wind · 3 events
- Hail and Damaging Winds in South Carolina, May 21, 20061 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508740.